Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 61, NWS La Crosse, WI

June 25, 2025Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2025, 5:18 PM CDT for Fillmore County, Houston County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2025, 5:18 PM CDT (22:18 UTC)
Expired
Jun 25, 2025, 6:00 PM CDT
In force
42 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fillmore County, MN, Houston County, MN

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:13 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
  • Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
  • River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 2:13 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
213 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Severe weather (damaging winds and possibly a few tornadoes)
  possible this afternoon evening, and maybe another round
  overnight.

- Heavy rain expected through tonight. Rainfall totals of 1-3
  inches are expected with localized totals of 3-5 inches. Due
  to this a Flood Watch has been issued through 7 AM Thursday.

- River flood watches has been issued for several rivers and
  creeks in the area. Minor to moderate flooding is expected.

&&

.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025

This afternoon and early evening

Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.

Late tonight and Thursday

A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1250 PM CDT Wed Jun 25 2025

A warm front will move north into the Interstate 94 corridor
early this afternoon. As this occurs, the IFR/MVFR ceilings
and visibility's south of this front will become VFR. This
should occur at the TAF sites within the next 2 hours. The
airmass south of this front will destabilize by mid afternoon,
this will result in several line segments moving east through
the area through early evening. The main severe weather threat
will be wet microbursts. There will a brief 3 to 4 hour break
and then another line of storms will move through the region
during the overnight.

&&

.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.

River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.

&&

.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025

La Crosse

Daily rainfall records

June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021

June rainfall record is 4.50 inches on June 18, 2011

Rochester

Daily rainfall records

June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941

June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
     041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
     094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.

&&

DISCUSSION...Boyne
AVIATION...Boyne
HYDROLOGY...Boyne
CLIMATE...Boyne
Hazardous weather outlook, Jun 25, 3:54 AM CDT, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.

Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 25, 4:08 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
408 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Gst     1 E Ostrander           43.61N 92.41W
06/25/2025  E58 MPH          Fillmore           MN   Emergency Mngr

&&

APF
Special weather statement, Jun 25, 4:24 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service La Crosse WI
424 PM CDT Wed Jun 25 2025

MNZ095-252200-
Fillmore MN-
424 PM CDT Wed Jun 25 2025

...THUNDERSTORMS IMPACTING FILLMORE COUNTY THROUGH 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking strong thunderstorms,
occasionally producing funnels, along a line extending from near
Lanesboro to near Lime Springs. Movement was east at 40 mph.

HAZARD...Brief tornado possible and wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Strong thunderstorms will be near...
  Preston and Lanesboro around 425 PM CDT.
  Harmony around 430 PM CDT.
  Canton around 435 PM CDT.
  Rushford around 440 PM CDT.
  Mabel around 450 PM CDT.

Other locations impacted by these storms include Forestville State
Park, Choice, York, Isinours, Hutton, Fillmore, Peterson, Rushford
Village, Whalan, and Pilot Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...and southeastern Minnesota.

&&

LAT...LON 4384 9221 4384 9173 4350 9174 4350 9245
      4351 9245
TIME...MOT...LOC 2122Z 259DEG 36KT 4374 9204 4351 9223

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Baumgardt
Local storm report, Jun 25, 4:36 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
436 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Funnel Cloud     3 ENE Osage             43.30N 92.76W
06/25/2025                   Mitchell           IA   Trained Spotter

&&

APF
Special weather statement, Jun 25, 4:47 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service La Crosse WI
447 PM CDT Wed Jun 25 2025

IAZ008-009-252245-
Howard IA-Mitchell IA-
447 PM CDT Wed Jun 25 2025

...A STRONG THUNDERSTORM IN EASTERN MITCEHLL COUNTY...TRACKING INTO
NORTHERN HOWARD COUNTY THROUGH 545 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm
producing occasional funnels near Riceville, or 10 miles northeast
of Osage, moving east at 30 mph. No confirmed tornadoes have
occurred with this storm.

HAZARD...Brief tornadoes could occur and wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This strong thunderstorm will be near...
  Riceville around 450 PM CDT.
  Lime Springs around 515 PM CDT.

Other locations impacted by this storm include Chester, Saratoga,
County Roads A 23 And V 58, County Roads T 54 And A 31, McIntire,
Hayden Prairie, and County V 10 And 40th Street.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Iowa.

&&

LAT...LON 4340 9271 4350 9246 4350 9208 4345 9208
      4330 9263
TIME...MOT...LOC 2145Z 247DEG 26KT 4336 9263

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Baumgardt

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:03 AM CDTFlood WatchARXAdams, Buffalo, Clark, Crawford, Jackson, Juneau and 6 more12 hr
Jun 25, 11:33 AM CDTRiver Flood WatchARXRichland, Vernon40 hr
Jun 25, 5:52 PM CDTSevere Thunderstorm WarningARXLa Crosse, Vernon38 min
Jun 25, 5:57 PM CDTTornado WarningARXLa Crosse, Trempealeau21 min
Jun 25, 6:06 PM CDTTornado Warning Tornado observedARXLa Crosse, Vernon24 min
Jun 25, 6:36 PM CDTAreal Flood AdvisoryARXLa Crosse114 min
Jun 25, 6:45 PM CDTTornado WarningARXLa Crosse, Monroe30 min
Jun 25, 11:33 AM CDTRiver Flood WatchARXFloyd47 hr
Jun 25, 4:47 PM CDTSpecial Weather StatementARXHoward58 min
Jun 25, 11:33 AM CDTRiver Flood WatchARXMower3 days
Jun 25, 3:47 PM CDTTornado WarningARXFillmore, Mower28 min
Jun 25, 4:24 PM CDTSpecial Weather StatementARXFillmore36 min
Jun 25, 5:10 PM CDTTornado Warning Tornado observedARXDodge, Olmsted19 min
Jun 25, 5:24 PM CDTTornado Warning Tornado observedARXFillmore, Houston36 min
Jun 25, 5:30 PM CDTSevere Thunderstorm WarningARXDodge45 min
Jun 25, 5:50 PM CDTSpecial Weather StatementARXOlmsted55 min
Jun 25, 6:17 PM CDTSpecial Weather StatementARXFillmore43 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.